Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 24, 2001, 10:45 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2001, 10:45 PM CDT (03:45 UTC)
- Expired
- May 24, 2001, 11:15 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Amite County, MS, Wilkinson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 250346 SVRNEW MSC005-157-250415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 PM CDT THU MAY 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 1115 PM CDT * AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DOLOROSA...OR ABOUT 17 MILES SOUTH OF NATCHEZ...MOVING SOUTHEAST AT 30 MPH. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YBOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3141 9143 3124 9151 3104 9105 3125 9094
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:20 PM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, May 24, 3:20 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 320 PM CDT THU MAY 24 2001 SURFACE FRONT FROM GREENWOOD MS TO JUST NORTH OF FORT POLK LA MOVING SOUTHEASTWARD SLOWLY BUT STEADILY. CONVECTION BEGINNING TO DEVELOP ALONG THE BOUNDARY AS TEMPS HAVE EXCEEDED TRIGGER LEVEL. MSAS INDICATES LIFTED INDICES RANGING FROM -2 TO -8C ACROSS THE STATE IN ADVANCE OF THE FRONT. NORTHWEST FLOW STORMS TYPICALLY DO NOT DEVELOP UNTIL AROUND 4 PM CDT...SO THINGS ARE STILL ON TRACK FOR SCATTERED EVENING SHOWERS AND THUNDERSTORMS. WILL MAINTAIN 40 PERCENT FOR SOUTHWEST MISSISSIPPI AND FLORIDA PARISHES OF SOUTHEAST LA TONIGHT...MAINLY BEFORE MIDNIGHT. IN COORDINATION WITH JACKSON...WILL HOLD OFF ON SEVERE WORDING AT THIS TIME BUT MAY ADD AT THE LAST MINUTE IF CONDITIONS CHANGE BETWEEN NOW AND 415 PM. WILL MAINTAIN 20 PERCENT MS GULF COAST AND LOWER SE LA. TEMPS OF AVN/NGM ARE CLOSE THROUGHOUT. BEYOND TONIGHT BELIEVE FRI AND FRI NIGHT TO REMAIN DRY BUT WILL CARRY ISOLATED LATE AFTERNOON AREAWIDE FOR SAT IN ADVANCE OF UPPER IMPULSE ROTATING AROUND THE NEARLY STATIONARY CYCLONE OVER THE MIDWEST. IN THE EXTENDED...THE UPPER LOW SHOULD BEGIN TO FILL AND MOVE OUT OVER THE LATTER PART OF THE WEEKEND TO BE REPLACED BY DEEP LAYERED RIDGE ACROSS THE MISSISSIPPI VALLEY. A SEARCH FOR MUCH NEEDED ORGANIZED RAINFALL SEEMS FUTILE BUT SEABREEZE MAY PROVIDE SOME AFTERNOON RELIEF IN WIDELYZ SCATTERED COVERAGE FROM TUE THROUGH THU. MCB 57/84/55/83 4001 BTR 62/83/58/83 4001 MSY 66/84/64/83 2001 GPT 65/83/60/80 2101 .NEW...NONE LA...NONE. MS...NONE. 24
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.